Wildfire, Montgomery
- When
- June 19, 2:15 PM CST to June 27, 3:00 PM CST
- Where
- Montgomery forecast zone
- Reported by
- Park/Forest Service
The Shelterwood 149 Fire burned 685 acres in the Ouachita National Forest. 75 miles north- northeast of Sims.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LZK wrote it up.
The Shelterwood 149 Fire burned 685 acres in the Ouachita National Forest. This fire was located in Montgomery County, in the Government Hill area about 2.75 miles north- northeast of Sims. The origin of the fire was determined to be lightning. No structures were lost.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Jun 19, 1:48 PM CST, 27 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 248 PM CDT TUE JUN 19 2012 .SHORT TERM...TONIGHT THROUGH FRIDAY NIGHT SOME GULF MOISTURE MAKING IT FROM EAST TEXAS INTO MAINLY SOUTHWEST ARKANSAS THIS AFTERNOON. THIS IS LEADING TO ISOLATED SHOWERS...WHICH WILL CONTINUE INTO THIS EVENING BEFORE DISSIPATING. THE NEXT CHANCE OF RAIN...ALBEIT A SMALL ONE...WILL COME ON THURSDAY. A RIDGE OF HIGH PRESSURE WILL BUILD OVER THE ROCKIES...AND THIS WILL ESTABLISH A NORTHWEST WIND FLOW ALOFT. A WEAK COLD FRONT WILL RIDE THE FLOW INTO THE REGION...AND WILL TRIGGER HIT AND MISS THUNDERSTORMS. OTHERWISE...THE HIGH IN THE ROCKIES WILL ADVANCE INTO THE PLAINS...AND WILL BRING A MOSTLY DRY PERIOD WITH AT/ABOVE NORMAL TEMPERATURES. && .LONG TERM...SATURDAY THROUGH TUESDAY HIGH PRESSURE WILL CONTINUE OVER THE AREA FOR MOST OF THE PERIOD. HOWEVER...IT IS EXPECTED TO SHIFT SLIGHTLY WEST BY TUESDAY. THE HIGH WILL KEEP THE FORECAST DRY UNTIL IT SHIFTS TO THE WEST. A COLD FRONT WILL BE ABLE TO SLIP INTO ARKANSAS FROM THE NORTH. INCLUDED A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS TUESDAY ALONG THIS FRONT. TEMPERATURES SHOULD BE SLIGHTLY ABOVE NORMAL THROUGH THE EXTENDED PERIOD. && .PRELIMINARY POINT TEMPS/POPS... BATESVILLE AR 71 92 69 93 / 10 10 10 10 CAMDEN AR 71 92 68 95 / 20 10 10 10 HARRISON AR 70 91 68 91 / 0 10 10 30 HOT SPRINGS AR 73 92 70 94 / 20 10 10 10 LITTLE ROCK AR 72 93 71 95 / 10 10 10 10 MONTICELLO AR 71 92 70 96 / 20 10 10 10 MOUNT IDA AR 70 90 67 92 / 20 10 10 10 MOUNTAIN HOME AR 69 93 68 92 / 0 10 10 30 NEWPORT AR 72 93 71 93 / 10 10 10 10 PINE BLUFF AR 71 93 70 95 / 10 10 10 10 RUSSELLVILLE AR 71 95 68 94 / 10 10 10 20 SEARCY AR 71 93 69 95 / 10 10 10 10 STUTTGART AR 72 92 71 95 / 10 10 10 10 && .LZK WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...46 / LONG TERM...51
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 500 AM CDT TUE JUN 19 2012 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-201000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 500 AM CDT TUE JUN 19 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT ISOLATED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE OVER THE SOUTH AND SOUTHWEST SECTIONS OF THE FORECAST AREA THIS AFTERNOON WITH ANY ACTIVITY DISSIPATING AFTER SUNSET. WHILE A STRONG STORM OR TWO WITH GUSTY WINDS CAN NOT BE RULED OUT...WIDESPREAD SEVERE WEATHER IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY AN ISOLATED AFTERNOON TO EVENING THUNDERSTORM WILL BE POSSIBLE OVER ARKANSAS THROUGHOUT THE PERIOD. HOWEVER...THE OVERALL THREAT FOR ANY STRONG TO SEVERE STORMS IS VERY LOW. TEMPERATURES WILL BEGIN TO SLOWLY INCREASE AS THE PERIOD PROGRESSES WITH HUMIDITY ALSO CREEPING UPWARD. THE COMBINATION OF HEAT AND HUMIDITY WILL PRODUCE HEAT INDICES NEAR OR SLIGHTLY ABOVE ONE HUNDRED DEGREES LATE IN THE WEEK AND INTO THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 56
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2012Every state in 2012This day in weather historyWarnings in Arkansas, June 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 380528.